MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL, AO, STERILE T2 HUMERUS Ø3,5X230 MM; SURGICAL INSTRUMENT MOTORS AND ACCESSORIES/ATTACHMENTS

STRYKER TRAUMA KIEL DRILL, AO, STERILE T2 HUMERUS Ø3,5X230 MM; SURGICAL INSTRUMENT MOTORS AND ACCESSORIES/ATTACHMENTS
Catalog Number 18063540S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
Maude report (mw5082498) was received by stryker and reviewed for the following event: patient in surgery for total hip replacement.A stryker disposable drill bit broke off during the surgery.Broken piece retrieved and appeared to be intact.Surgeon aware.New drill bit obtained, and surgery continued.No harm to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user to ¿avoid drilling into metal implants with bone drills.The implants could be critically weakened and break under load and the drill could be damaged¿.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.But possible causes of failure could be excessive axial force, excessive torque, contact with metal implant, misalignment or too hard/dense bone.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
DRILL, AO, STERILE T2 HUMERUS Ø3,5X230 MM
Common Device Name
SURGICAL INSTRUMENT MOTORS AND ACCESSORIES/ATTACHMENTS
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8359056
Report Number0009610622-2019-00078
Device Sequence Number11162517
Product Code HWE
UDI-Device Identifier04546540196613
UDI-Public04546540196613
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063540S
Device Lot NumberK0C364C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;